Model-Building Problem of Periodically Correlatedm-Variate Moving Average Processes
AbstractThe model-building problem of periodically correlatedm-variateq-dependent processes is considered. We show that for a given periodical autocovariance function of anm-variateMA(q) process there are two particular corresponding classes (that may reduce to one class) of periodic (equivalent) models. Furthermore, any other (intermediate) model is not periodic. It is, however, asymptotically periodic. The matrix coefficients of the particular periodic models are given in terms of limits of some periodic matrix continued fractions, which are a generalization of the classical periodic continued fractions (Wall, 1948). These periodic matrix continued fractions are particular solutions of some prospective and/or retrospective recursion equations, arising from the symbolic factorization of the associated linear autocovariance operator. In addition, we establish a procedure to calculate these limits. Numerical examples are given for the simple cases of periodically correlated univariate one- and two-dependent processes.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoArticle provided by Elsevier in its journal Journal of Multivariate Analysis.
Volume (Year): 66 (1998)
Issue (Month): 1 (July)
Contact details of provider:
Web page: http://www.elsevier.com/wps/find/journaldescription.cws_home/622892/description#description
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Marc Hallin & Mohamed Bentarzi, 1996.
"Locally optimal tests against periodic autoregression: parametric and nonparametric approaches,"
ULB Institutional Repository
2013/2063, ULB -- Universite Libre de Bruxelles.
- Bentarzi, Mohamed & Hallin, Marc, 1996. "Locally Optimal Tests against Periodic Autoregression: Parametric and Nonparametric Approaches," Econometric Theory, Cambridge University Press, vol. 12(01), pages 88-112, March.
- Franses, Philip Hans, 1994. "A multivariate approach to modeling univariate seasonal time series," Journal of Econometrics, Elsevier, vol. 63(1), pages 133-151, July.
- George E. P. Box & Steven Hillmer & George C. Tiao, 1979.
"Analysis and Modeling of Seasonal Time Series,"
in: Seasonal Analysis of Economic Time Series, pages 309-346
National Bureau of Economic Research, Inc.
- Osborn, Denise R., 1991. "The implications of periodically varying coefficients for seasonal time-series processes," Journal of Econometrics, Elsevier, vol. 48(3), pages 373-384, June.
- Parzen, Emanuel & Pagano, Marcello, 1979. "An approach to modeling seasonally stationary time series," Journal of Econometrics, Elsevier, vol. 9(1-2), pages 137-153, January.
- Marc Hallin & Mohamed Bentarzi, 1994. "On the invertibility of periodic moving-average models," ULB Institutional Repository 2013/2047, ULB -- Universite Libre de Bruxelles.
- Aknouche, Abdelhakim & Guerbyenne, Hafida, 2009. "On some probabilistic properties of double periodic AR models," Statistics & Probability Letters, Elsevier, vol. 79(3), pages 407-413, February.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wendy Shamier).
If references are entirely missing, you can add them using this form.